MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zxt375 15.0 diopter lens was implanted in the patient''s right eye (od) on (b)(6) 2018.Reportedly, the pre-operative symfony toric calculator recommended a model of zxt375 leaving residual cylinder +0.94 axis 83.Also, ak x 90 was performed for predicted residual cylinder.Intra-operative ocular response analyzer (ora) recommended 15.0 diopter.It was later explanted on (b)(6) 2018 because the patient had residual astigmatism and a flipped axis noted at their office visit with the doctor on (b)(6) 2018.A pre-operative measurement was done again using the symfony toric calculator, which recommended zxt300 with predicted residual cylinder +0.03 axis 61.Intra-operative ocular response analyzer (ora) measurements after removal of original lens recommended 15.5 diopter, but still recommended zxt375.However, the doctor chose a zxt300 15.5 diopter lens as the replacement lens.No additional information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7568167
Report Number9614546-2018-00535
Device Sequence Number178863
Product Code POE
UDI-Device Identifier05050474606876
UDI-Public(01)05050474606876(17)220608
Combination Product (Y/N)Y
Initial Reporter StateTN
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/08/2022
Device Model NumberZXT375
Device Catalogue NumberZXT375U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date06/05/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Date Report Sent to FDA01/01/2005